Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will this combo meds cause lipodystrophy?
Apr 16, 2008

I recently started taking Kaletra and Kivexa. Will they cause lipodystrophy? I know I should be thankful that I "healthy and strong" and not be so vain. I try and walk for about 30 minutes every morning and eat healthy by eating lots of fruits and vegetables and cutting out all junk foods. What else can I do to prevent the side effects of lipodystrophy? Thanks for your time, Leslie

Response from Dr. Henry

The rate of significant liposytrophy with Kaletra + Kivexa (abacavir + 3TC) has been low overall during the first years of use and compares favorably with alternative drug regimens. Weight gain is common in the general population so it has been difficult to pin down the contribution of either HIV infection or one of the components of an HIV regimen to weight gain. Fat loss has been most linked to thymidine analogues (D4T or AZT) so the rate and degree of fat loss with Kivexa has been very low (not zero but minimal risk though there may be occasional individuals there that may still be a problem). KH



Previous
Cramps and Joint Pain
Next
Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement